Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 36, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 28, 2007, 4:05 AM EDT for 5 counties in Florida. It took effect at Apr 28, 2007, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2007, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 28, 2007, 2:00 PM EDT
- Expired
- Apr 28, 2007, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 280805 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 405 AM EDT SAT APR 28 2007 ...DRY CONDITIONS EXPECTED THIS AFTERNOON OVER THE INTERIOR AND LIKELY AGAIN ON SUNDAY AS WELL... FLZ041-044>046-053-144-290000- /O.UPG.KMLB.FW.A.0032.070428T1800Z-070428T2300Z/ /O.NEW.KMLB.FW.W.0036.070428T1800Z-070429T0000Z/ /O.CON.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 405 AM EDT SAT APR 28 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DRIER AIR BEHIND A FRONTAL BOUNDARY SLIDING THROUGH THE AREA TODAY SETTLE SOUTHWARD ACROSS THE AREA. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED THIS AFTERNOON...AND AGAIN SUNDAY AFTERNOON. THIS WILL INCREASE THE THREAT FOR DANGEROUS WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ058-290000- /O.CON.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/ OKEECHOBEE- 405 AM EDT SAT APR 28 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... DRIER AIR BEHIND A FRONTAL BOUNDARY SLIDING THROUGH THE AREA TODAY SETTLE SOUTHWARD ACROSS THE AREA. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED SUNDAY AFTERNOON. THIS WILL INCREASE THE THREAT FOR DANGEROUS WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
1 follow-up statement
000 WWUS82 KMLB 282010 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 410 PM EDT SAT APR 28 2007 ...DRY CONDITIONS EXPECTED THIS AFTERNOON OVER THE INTERIOR AND LIKELY AGAIN ON SUNDAY AS WELL... FLZ041-044>046-053-144-290815- /O.UPG.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/ /O.NEW.KMLB.FW.W.0037.070429T1600Z-070430T0000Z/ /O.CON.KMLB.FW.W.0036.000000T0000Z-070429T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 410 PM EDT SAT APR 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A STRONG HIGH PRESSURE RIDGE OVER THE SOUTHERN PLAINS AND THE LOWER MISSISSIPPI VALLEY WILL PUSH A DRY CONTINENTAL AIRMASS INTO FLORIDA THROUGH SUNDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL CONTINUE THROUGH SUNSET TODAY...AND ARE EXPECTED TO AFFECT THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA AGAIN SUNDAY AFTERNOON. THIS WILL INCREASE THE THREAT FOR DANGEROUS WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ058-290815- /O.UPG.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/ /O.NEW.KMLB.FW.W.0037.070429T1600Z-070430T0000Z/ OKEECHOBEE- 410 PM EDT SAT APR 28 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG HIGH PRESSURE RIDGE OVER THE SOUTHERN PLAINS AND THE LOWER MISSISSIPPI VALLEY WILL PUSH A DRY CONTINENTAL AIRMASS INTO FLORIDA THROUGH SUNDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED TO AFFECT THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA SUNDAY AFTERNOON. THIS WILL INCREASE THE THREAT FOR DANGEROUS WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:45 AM EDT, 20 minutes earlier.
Area forecast discussion, Apr 28, 3:45 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 AM EDT SAT APR 28 2007
.DISCUSSION...
CURRENT...FRONTAL BDRY ACROSS THE NRN PENINSULA BECOMING SOMEWHAT
DIFFUSE AS IT DRIFTS SEWD ACROSS THE PENINSULA. AS IS TYPICAL FOR
LATE APRIL...THE FRONT IS MORE OF A SHALLOW TD/MOISTURE BDRY THAN
A COOL FRONT...AS SEEN IN METARS WHICH SHOW A 10F DROP IN TDS...
AND 3-5F AT BEST IN TEMPS. RESIDUAL SPOTTY SHRA INVOF LAKE OKEE
ENDED RIGHT AROUND MIDNIGHT. MAIN CONCERN NOW IS SWATH OF LOW-BASED
SC/HIGH BASED ST WHICH HAS FORMED ALONG THE I-4 CORRIDOR...OUT AHEAD
OF THE FRONTAL BDRY. WHILE THIS AREA IS SLOWLY DRIFTING EWD...ITS
EXPANDING EVEN MORESO...AND WILL LIKELY BE IN PLACE ACROSS A LARGE
PART OF THE CWA EARLY THIS MORNING. HAVE MADE SOME LAST SECOND
ADJUSTMENTS TO GRIDDED SKY COVER GRIDS...MAINLY THRU 15Z.
TODAY/TONIGHT...MORNING CLOUDS WILL BE PRETTY WIDESPREAD/EXTENSIVE
OVER MUCH OF THE CWA EARLY THIS MORNING...BUT WILL BURN OFF BY LATE
MORNING. EARLY DIURNAL CU FIELD SHOULD MIX/THIN OUT FROM NORTH TO
SOUTH AS DRIER AIR BEHIND THE DIFFUSE FRONTAL BDRY FILTERS SWD
ACROSS THE CWA. CLOUDS SHOULD REMAIN MOST PREVALENT ACROSS THE SRN
THIRD CWA WHERE DRIER AIR WILL BE LAST TO ARRIVE. MAY BE ENOUGH
RESIDUAL MOISTURE ALONG WITH SEA/LK BREEZE BDRY INTERACTIONS TO KICK
OFF A FEW SHRA OVER THE SRN THREE COS...BUT HAVE REMOVED MENTION OF
TS. EXPECT TEMPS NEAR TO SLGTLY ABOVE CLIMO...GENERALLY M-U80S WITH
L80S AT THE BEACHES...AS WINDS FLOP AROUND TO ONSHORE BY EARLY TO
MID AFTN THERE. GENERALLY CLR/MILD TONIGHT WITH LIGHT WINDS/LOWER
TDS ALLOWING FOR LOWER MIN TEMPS...GENERALLY L60S WITH SOME U50S
ACROSS THE FAR NRN CWA.
SUN...WITH THE AXIS OF THE EASTERN LONGWAVE TROUGH EAST OF THE
STATE...SIGNIFICANT DRYING WILL TAKE PLACE ABOVE 700 MB IN A
NORTHWESTERLY FLOW. AT THE SURFACE...NORTHWESTERLY FLOW WILL QUICKLY
BECOME ONSHORE AS THE EAST COAST SEA BREEZE DEVELOPS SHORTLY AFTER
NOON ALONG THE COAST. FURTHER INLAND...TEMPERATURES WILL REACH THE
MID-UPPER 80S BEFORE THE SEA BREEZE ARRIVES DURING THE AFTERNOON.
MON-FRI...SURFACE HIGH ACROSS THE DEEP SOUTH WILL RAPIDLY MORPH INTO
THE WESTERN ATLANTIC RIDGE...WITH THE AXIS OF THE RIDGE GENERALLY
REMAINING NORTH OF THE FORECAST AREA THROUGH THE WEEK. THIS WILL
KEEP US IN A SOUTHEASTERLY FLOW WITH LATE DAY SEA BREEZE COLLISIONS
ACROSS THE INTERIOR COUNTIES. LATEST GFS/ECMWF TRENDS SUGGEST THAT
THERE WILL BE ENOUGH MOISTURE TO GENERATE SOME ISOLATED CONVECTION
ALONG THE COLLISION STARTING FROM ABOUT TUE ONWARD...THOUGH BEST
CHANCE WILL LIKELY OCCUR WED-THU AS THE UPPER-LEVEL RIDGE SLIDES
EASTWARD AND DISSIPATES.
&&
.AVIATION...SC/ST APPEARS TO BE MAINLY ABV 1000FT...BUT A FEW METARS
ARE SHOWING IFR (400-800FT) CIGS OVER WRN FL...SO WOULD NOT BE AT
ALL SURPRISED TO HAVE CIGS LOWER TO IFR OVER THE LOCAL AERODROMES
THROUGH 12Z AS THIS AREA EXPANDS AS IT DRIFTS EWD. HAVE ADJUSTED
TAFS TO ACCT FOR THIS AND MAY NEED FURTHER TWEAKS TO EXTEND TIME
FRAME OF MVFR AND PERHAPS IFR CIGS THRU ABUT 14Z.
&&
.MARINE...NO MARINE HIGHLIGHTS IN THE SHORT OR LONG TERM. 41009
STILL RUNNING 4FT...BUT EXPECT THIS TO COME DOWN QUICKLY THIS
MORNING AS WINDS WILL REMAIN NR 10KT OUTSIDE LOCAL SEA BREEZE CIRC
TODAY/TONIGHT. EXPECT DAILY SEA BREEZES TO ENHANCE THE FLOW ACROSS
THE NEARSHORE WATERS EACH AFTERNOON WITH SEAS REMAINING 2-3 FT.
&&
.FIRE WEATHER...GFS RH PROGS INDICATES SWATH OF 20-25% H85 RH WILL
DROP SOUTH ACROSS THE NRN/CTRL CWA. WHILE LATE DAY SEA BREEZE WILL
FLOP WINDS AROUND TO ONSHORE AND CAP THE DIURNAL RH DROP OVER THE
COASTAL COS...LIGHT W-NW FLOW WILL PREVAIL INLAND THROUGH LATE DAY.
HAVE REPLACED PREVIOUS FWW FROM OSCEOLA NWD WITH AN RFW...AND WILL
NEED TO WATCH RH TREND ACROSS OKEECHOBEE CO. DRY CONDITIONS WILL
PERSIST SUN AND WILL CONTINUE THE FIRE WEATHER WATCH. HIGH TEMPS IN
THE UPPER 80S WILL RESULT IN MIXING THROUGH A DEEP LAYER ACROSS THE
INTERIOR COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 59 84 61 / 10 10 0 0
MCO 88 63 88 63 / 10 10 0 0
MLB 85 62 85 62 / 10 10 0 10
VRB 88 62 84 64 / 10 10 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM....HIRSCHHazardous weather outlook, Apr 27, 10:52 AM EDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1052 AM EDT FRI APR 27 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 280300- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1052 AM EDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... INCREASING MOISTURE AHEAD OF AN APPROACHING FRONTAL BOUNDARY... COMBINED WITH DAYTIME HEATING AND AFTERNOON SEA BREEZES...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS SHOULD FORM OVER THE INTERIOR PENINSULA WHERE THE GREATEST AMOUNT OF SURFACE HEATING WILL OCCUR. SOUTH TO SOUTHWEST LOW LEVEL WINDS WILL PUSH ANY DEVELOPING ACTIVITY TO THE NORTH- NORTHEAST AT 20 MPH. THE EAST COAST SEA BREEZE SHOULD FORM BY MID AFTERNOON...BUT IS NOT EXPECTING TO PUSH MUCH FARTHER INLAND THAN THE WEST SIDE OF THE I-95 CORRIDOR. SHOWERS AND THUNDERSTORMS MAY INCREASE FROM LATE AFTERNOON THROUGH SUNSET AROUND THIS AREA. THE STORMS WILL THEN MOVE NORTHEASTWARD ACROSS THE SPACE AND TREASURE COASTS DURING THE EARLY EVENING HOURS...AND THEN OUT INTO THE ATLANTIC. THE MOST INTENSE ACTIVITY COULD PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...WIND GUSTS BETWEEN 30 TO 40 MPH...AND TORRENTIAL DOWNPOURS THAT COULD TEMPORARILY REDUCE VISIBILITY FOR MOTORISTS...AND CAUSE PONDING OF WATER ON ROADS. ...MARINE THUNDERSTORM GUST IMPACT... THE MOST INTENSE ACTIVITY THAT FORMS OVER LAND WILL MOVE TOWARD THE NORTHEAST AT 20 TO 25 MPH OVER THE INTRACOASTAL WATERWAY AND OFFSHORE INTO THE ATLANTIC. A FEW LIGHTNING STORMS WITH WIND GUSTS TO 35 KNOTS WILL BE POSSIBLE. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES WILL BE HIGHER TODAY WITH THE APPROACHING COLD FRONT. HOWEVER...THIS WILL BE OFFSET BY THE INCREASED THUNDERSTORM THREAT AS THE FRONTAL BOUNDARY PUSHES INTO THE STATE. ISOLATED THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND LOCAL GUSTY WINDS. THE DRY CONDITIONS ACROSS THE FLORIDA PENINSULA...ESPECIALLY THE SOUTH OF SEBASTIAN INLET AND LAKE KISSIMMEE...WILL KEEP THE FIRE DANGER ELEVATED FOR THE FORESEEABLE FUTURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SINCE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AHEAD OF THE FRONTAL BOUNDARY...DRIER AIR BEHIND THE FRONT IS EXPECTED TO INCREASE THE FIRE DANGER ACROSS EAST CENTRAL FLORIDA ONCE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:10 PM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 28 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.